Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Baby diagnosed with ITP. Low platelet count. On prednisone. Medicinal action?

About 2 months ago my baby was diagnost with ITP his platelet count dropped to 4000. Doctors started him on meds and were able to stabalize him at 0000. In the past weeks since he was realesed from the hospital we ve been getting blood work done every two or three weeks and yesterday was he last one. According to the lab work his platelet count is at 550,000. can this be to the prednisone he has been prescribide? or is it part of the treatment that it has passed the normal count?
Asked On : Sun, 2 Sep 2012
Answers:  1 Views:  1449
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician, Cardiology 's  Response
Thanks for the query
From your query it appears that your baby is suffering from acute ITP. In acute ITP steroids are used to increase platelet count so increase in count is due to steroid in this case. So now the prednisolone dose needs to be tapered and to follow with the counts.
I hope this answers your query effectively
With regards
Answered: Sun, 2 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor